본문 바로가기
KERD
논문KCI 등재

Incidence of teicoplanin adverse drug reactions among patients with vancomycin-associated adverse drug reactions and its risk factors

1

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류내과학

초록

Background/Aims: Teicoplanin can be used as an alternative to vancomycin when treating beta-lactam-resistant gram-positive bacterial infections. Both vancomycin and teicoplanin are associated with relatively high rates of adverse drug reactions (ADRs), including hypersensitivity reactions. There is limited data on teicoplanin-vancomycin cross-reactivity. This study examined the incidence of teicoplanin ADRs and risk factors for cross-reactivity between vancomycin and teicoplanin. Methods: We analyzed the incidence of teicoplanin ADRs in a retrospective study of 304 newly teicoplanin-exposed, immunocompetent, hospitalized patients at a single Korean Medical Center between January 1, 2006 and December 31, 2015. Results: Among 304 patients, 238 (78.3%) experienced vancomycin-associated ADRs prior to their teicoplanin exposure and 58 (19.1%) experienced teicoplanin- associated ADRs, which were mostly hypersensitivity reactions without acute kidney injury. The incidence of teicoplanin ADRs was higher in patients who previously experienced vancomycin-related ADRs (23.1% vs. 5.3%, p < 0.001). History of drug allergy was a statistically significant risk factor of teicoplanin ADRs. The incidence of teicoplanin ADRs significantly increased in patients with multiple organ involvement in vancomycin hypersensitivity reactions. Conclusions: Teicoplanin should be administered with caution and clinicians must consider the risk factors of cross-reaction when prescribing teicoplanin to individuals with a history of vancomycin hypersensitivity.

Abstract

Background/Aims: Teicoplanin can be used as an alternative to vancomycin when treating beta-lactam-resistant gram-positive bacterial infections. Both vancomycin and teicoplanin are associated with relatively high rates of adverse drug reactions (ADRs), including hypersensitivity reactions. There is limited data on teicoplanin-vancomycin cross-reactivity. This study examined the incidence of teicoplanin ADRs and risk factors for cross-reactivity between vancomycin and teicoplanin. Methods: We analyzed the incidence of teicoplanin ADRs in a retrospective study of 304 newly teicoplanin-exposed, immunocompetent, hospitalized patients at a single Korean Medical Center between January 1, 2006 and December 31, 2015. Results: Among 304 patients, 238 (78.3%) experienced vancomycin-associated ADRs prior to their teicoplanin exposure and 58 (19.1%) experienced teicoplanin- associated ADRs, which were mostly hypersensitivity reactions without acute kidney injury. The incidence of teicoplanin ADRs was higher in patients who previously experienced vancomycin-related ADRs (23.1% vs. 5.3%, p < 0.001). History of drug allergy was a statistically significant risk factor of teicoplanin ADRs. The incidence of teicoplanin ADRs significantly increased in patients with multiple organ involvement in vancomycin hypersensitivity reactions. Conclusions: Teicoplanin should be administered with caution and clinicians must consider the risk factors of cross-reaction when prescribing teicoplanin to individuals with a history of vancomycin hypersensitivity.

참고문헌 (33)

  1. Gruchalla RS, "Clinical practice. Antibiotic allergy", N Engl J Med, 354, pp.601~609 (2006)
  2. Becker K, "Coagulase-negative staphylococci", Clin Microbiol Rev, 27, pp.870~926 (2014)
  3. Nathwani D, "Guidelines for UK practice for the diagnosis and management of methicillin-resistant Staphylococcus aureus (MRSA)infections presenting in the community", J Antimicrob Chemother, 61, pp.976~994 (2008)
  4. Malcolm B, "The rise of methicillin-resistant staphylococcus aureus in U. S. correctional populations", J Correct Health Care, 17, pp.254~265 (2011)
  5. Shimada K, "Recent findings based on the results of the post-marketing surveillance of vancomycin hydrochloride for intravenous infusion", Jpn J Antibiot, 56, pp.259~271 (2003)
  6. Wood MJ, "The comparative efficacy and safety of teicoplanin and vancomycin", J Antimicrob Chemother, 37, pp.209~222 (1996)
  7. Wazny LD, "Desensitization protocols for vancomycin hypersensitivity", Ann Pharmacother, 35, pp.1458~1464 (2001)
  8. Davey PG, "A review of the safety profile of teicoplanin", J Antimicrob Chemother, 27(Suppl B), pp.69~73 (1991)
  9. Svetitsky S, "Comparative efficacy and safety of vancomycin versus teicoplanin : systematic review and meta-analysis", Antimicrob Agents Chemother, 53, pp.4069~4079 (2009)
  10. Grek V, "Allergic cross-reaction of teicoplanin and vancomycin", J Antimicrob Chemother, 28, pp.476~467 (1991)
  11. Yang LP, "Stevens-Johnson syndrome induced by the cross-reactivity between teicoplanin and vancomycin", J Clin Pharm Ther, 39, pp.442~445 (2014)
  12. 권혁수, "A Case of Hypersensitivity Syndrome to Both Vancomycin and Teicoplanin", Journal of Korean Medical Science, 21(6), pp.1108~1110 (2006), 대한의학회
  13. Hsiao SH, "Teicoplanin-induced hypersensitivity syndrome with a preceding vancomycin-induced neutropenia : a case report and literature review", J Clin Pharm Ther, 35, pp.729~732 (2010)
  14. Ebrahimpour S, "Drug reaction with eosinophilia and systemic symptoms(DRESS)with teicoplanin : a case report", Drug Saf Case Rep, 4, pp.1~ (2017)
  15. Miyazu D, "DRESS syndrome caused by cross-reactivity between vancomycin and subsequent teicoplanin administration : a case report", Am J Case Rep, 17, pp.625~631 (2016)
  16. Khwaja A, "KDIGO clinical practice guidelines for acute kidney injury", Nephron Clin Pract, 120, pp.c179~c184 (2012)
  17. Hsiao SH, "Glycopeptide-induced neutropenia : cross-reactivity between vancomycin and teicoplanin", Ann Pharmacother, 41, pp.891~894 (2007)
  18. Hung YP, "Tolerability of teicoplanin in 117 hospitalized adults with previous vancomycin-induced fever, rash, or neutropenia : a retrospective chart review", Clin Ther, 31, pp.1977~1986 (2009)
  19. Tefferi A, "Blood eosinophilia : a new paradigm in disease classification, diagnosis, and treatment", Mayo Clin Proc, 80, pp.75~83 (2005)
  20. "The use of the WHO-UMC system for standardised case causality assessment" (2019)[URL]
  21. Bamgbola O, "Review of vancomycin-induced renal toxicity : an update", Ther Adv Endocrinol Metab, 7, pp.136~147 (2016)
  22. Asero R, "Teicoplanin-induced anaphylaxis", Allergy, 61, pp.1370~ (2006)
  23. Azamgarhi T, "Teicoplanin anaphylaxis associated with surgical prophylaxis", Br J Clin Pharmacol, 84, pp.1038~1044 (2018)
  24. Knudsen JD, "IgE-mediated reaction to vancomycin and teicoplanin after treatment with vancomycin", Scand J Infect Dis, 24, pp.395~396 (1992)
  25. Mackett RL, "Vancomycin-induced neutropenia", Can Med Assoc J, 132, pp.39~40 (1985)
  26. Minhas JS, "Immune-mediated reactions to vancomycin : a systematic case review and analysis", Ann Allergy Asthma Immunol, 116, pp.544~553 (2016)
  27. Otani IM, "A role for vancomycin epicutaneous skin testing in the evaluation of perioperative anaphylaxis", J Allergy Clin Immunol Pract, 3, pp.984~985 (2015)
  28. Schwartz MD, "Vancomycin-induced neutropenia in a patient positive for an antineutrophil antibody", Pharmacotherapy, 22, pp.783~788 (2002)
  29. McElrath MJ, "Allergic cross-reactivity of teicoplanin and vancomycin", Lancet, 1, pp.47~ (1986)
  30. Khurana C, "Red-man syndrome after vancomycin : potential cross-reactivity with teicoplanin", Postgrad Med J, 75, pp.41~43 (1999)
  31. Hsiao SH, "High risk of cross-reactivity between vancomycin and sequential teicoplanin therapy", J Clin Pharm Ther, 37, pp.296~300 (2012)
  32. Edwards IR, "Adverse drug reactions : definitions, diagnosis, and management", Lancet, 356, pp.1255~1259 (2000)
  33. Romano A, "Cross-reactivity among drugs : clinical problems", Toxicology, 209, pp.169~179 (2005)

관련 논문AI추천

이 간행물의 다른 논문 (27건)